I to have had my share of diarrheam abd can attest that it can be quite embsrrasing and a problem to deal with. It can make even short distance travel a real problem. When I started chemo I was told to take two Imodium at the first sign and another tablet at each incident until it stopped. Over the years I have learned to deal with it as best I can but I still have incidents. You also have ot be careful to not over do the anti-diarrheal as you can get constipated too. You and your husband really need to discuss this with the oncologist and see what advice he can offer. Do this before starting to use anything including over the counter meds. Also ask for a referal to a nutritionist that works with cancer patients for some personalized diet help. Everyone is different so persomnalized diet help may be the best.
One very important thing to remember when dealing with diarrhea is that it can lead to dehydration very quickly which can then make the diarrhea worse, so it is very important to drink lots of fluids and not just water but fluiids with electrolytes (gataoraide works for me) to replace what is lost to diarrhea. Dehydration is serious and can become a downward spiral quiclky if not countered so learn the signs and how to deal with it.